Alert archive / New Mexico / Special Weather Statements in 2016
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Aug 3, 2016, 4:33 PM MDT for Mora County, New Mexico. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2016, 4:33 PM MDT (22:33 UTC)
- Expired
- Aug 3, 2016, 5:00 PM MDT
- In force
- 27 min
- Issued by
- NWS Albuquerque, NM
County Mora County, NM
The radar
The Albuquerque radar (KABX), 201 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
790
WWUS85 KABQ 032233
SPSABQ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
433 PM MDT WED AUG 3 2016
NMZ515-032300-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-
433 PM MDT WED AUG 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MORA COUNTY UNTIL
500 PM MDT...
AT 432 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
OCATE...OR 20 MILES NORTHEAST OF MORA. THIS STORM WAS NEARLY
STATIONARY.
PEA SIZE HAIL...WIND GUSTS UP TO 50 MPH...AND TORRENTIAL RAINFALL
WILL BE LIKELY WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OCATE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3618 10492 3618 10494 3616 10494 3607 10505
3616 10515 3627 10502
TIME...MOT...LOC 2232Z 133DEG 2KT 3617 10505
$$
GUYERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:48 PM MDT, 45 minutes earlier.
Area forecast discussion, Aug 3, 3:48 PM MDT, 45 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 348 PM MDT WED AUG 3 2016 .SYNOPSIS... Wet conditions will continue over most of the area through Friday as monsoon moisture moves into New Mexico. While most of the region will see showers and thunderstorms through the overnight hours, the focus for the heaviest rain will shift to the northwestern corner of the state on Thursday as a weather disturbance moves northward along the Arizona and New Mexico border. Coverage of showers and thunderstorms will slowly begin to decrease Friday through the weekend as dry air slowly begins to move into the state. && .DISCUSSION... Through the short term, the threat of heavy rain and flash flooding is expected to continue over the forecast area as moisture remains abundant. The precipitable water values from the morning sounding here at ABQ was 1.22", which is above the 90th percentile for the day. Satellite based PW values are ranging from 110-175% of normal over New Mexico, so the airmass remains very moist over New Mexico. Based on radar and gage rainfall observations, showers and thunderstorms are showing very high precipitation efficiency, thus rainfall rates will remain high even in weaker thunderstorms. This pattern is expected to continue through Thursday with the moisture remaining in place and a shortwave moving northward along the NM/AZ border. While the flash flood threat will continue over the entire area on Thursday, this feature will help focus precipitation over the northwest corner of the state. This wave is expected to move out of the area overnight Thursday into Friday, but enough residual energy is expected to remain over the northern third of the state to help initiate more convection Friday afternoon. At this time the Flash Flood Watch remains in effect through Thursday evening, but this may need to be extended into Friday. After Friday, a drying trend will begin as dry air (currently over CA and extreme SW AZ) will begin to push eastward into the area. On Saturday and Sunday, afternoon and evening convection is expected to continue over much of New Mexico, but should significantly diminish into early next week as the dry air advects in from the west. Soils are going to continue to be wet from the rainfall this week, so a flood threat will remain in those areas where convection develops this weekend. 54/Fontenot && .FIRE WEATHER... Monsoon burst weather pattern will continue through the end of the week. This means higher humidity and higher chances of wetting rain with abundant cloud cover during the afternoon...especially favoring western/central areas. A drier trend will eventually develop across SE portions of the forecast area. Drying trend during the weekend with more pronounced drying early next week as the Monsoon moisture flow becomes somewhat disrupted. Scattered to numerous wetting storms will move a little quicker today compared to yesterday. Expect heavy rain foot prints with frequent cloud to ground lightning in longer duration storms favoring central and western areas. Flash flooding concerns will remain present today and tonight due to copious amounts of moisture found within the atmosphere. Overnight RH recoveries will be excellent. Thursday into Friday...the high pressure center will begin to shift back westward while the weak upper low shifts northeast over the Four Corners Region. We will continue to have rich moisture in the atmosphere or high amounts of precipitable water/PWAT values although drying will be found from SE to NW. Once again afternoon storms will redevelop over the mountains before spilling into the valleys early to late afternoon. Stronger winds aloft will aid in a slight uptick in storm motions as a mean trough of low pressure nears the forecast area. During the weekend, a strong trough or low over the Pacific Northwest combined with an adjustment in the high pressure center will begin to disrupt the high moisture levels in the atmosphere although residual forms of the monsoon plume will remain. Storm activity will lessen but more important the larger areas of wetting rain footprints will lessen but not go away. We will also start to see a downward trend in dewpoints and humidity and an uptrend in temperatures. Monday through Thursday...The drying trend will continue with the upper level trough wanting to dig over the Great Basin. This is where models begin to differ on how dry or how moist NM could be. The long range models differ slightly on the strength and placement of the subtropical high as well as the strength and position of the parent Pacific trough. The question for the remainder of the week is which model will be right as far as strong high locations and any added moisture. As of right now...it looks like wetting storm footprints will lessen more while humidity values lower. It doesn't appear that next week would be as moist compared to this week but model confidence is moderate. 32/50 && .AVIATION... 18Z TAF CYCLE Scattered to numerous showers and thunderstorms are expected again this afternoon and evening. Longer duration storms with heavy rain foot prints will affect the area. Short duration MVFR cigs/vis may impact terminal sites...especially western/central locations but currently not built into 18z TAF forecast package. Localized wind gust btwn 30-35 kt possible with some of the storms...especially across eastern areas. Stronger wet microburst winds also possible but not built into terminal forecasts. A weak upper low is crossing central Arizona into the Four Corners area which will keep storms going overnight for western areas. 32 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 64 83 63 81 / 70 70 80 60 Dulce........................... 55 81 55 77 / 70 80 90 80 Cuba............................ 56 81 55 79 / 80 90 80 80 Gallup.......................... 59 78 57 82 / 80 80 80 60 El Morro........................ 54 76 53 79 / 80 90 80 70 Grants.......................... 58 77 56 81 / 70 80 80 60 Quemado......................... 58 75 57 80 / 80 90 70 60 Glenwood........................ 63 85 63 89 / 60 70 50 50 Chama........................... 51 74 51 68 / 70 90 90 80 Los Alamos...................... 59 77 58 76 / 60 80 80 70 Pecos........................... 58 78 55 77 / 60 80 80 70 Cerro/Questa.................... 54 77 54 75 / 60 90 80 80 Red River....................... 50 67 49 66 / 60 90 90 80 Angel Fire...................... 46 74 46 72 / 60 90 90 80 Taos............................ 54 77 54 75 / 50 80 80 60 Mora............................ 55 77 54 73 / 50 90 80 70 Espanola........................ 62 86 63 84 / 50 60 70 50 Santa Fe........................ 60 77 60 77 / 50 80 80 60 Santa Fe Airport................ 61 82 60 83 / 50 60 70 50 Albuquerque Foothills........... 65 84 64 85 / 50 70 70 60 Albuquerque Heights............. 66 86 63 87 / 50 60 70 50 Albuquerque Valley.............. 66 88 65 89 / 50 60 70 40 Albuquerque West Mesa........... 66 88 63 88 / 50 60 70 50 Los Lunas....................... 66 86 65 89 / 40 60 70 30 Rio Rancho...................... 65 87 63 88 / 50 60 70 50 Socorro......................... 67 91 67 92 / 40 50 50 30 Sandia Park/Cedar Crest......... 60 80 59 78 / 60 80 80 60 Tijeras......................... 62 82 59 82 / 60 70 80 60 Moriarty/Estancia............... 59 79 59 82 / 50 70 70 40 Clines Corners.................. 57 82 55 81 / 50 70 70 50 Gran Quivira.................... 61 80 59 82 / 50 60 50 50 Carrizozo....................... 64 88 65 89 / 40 40 20 30 Ruidoso......................... 59 81 59 82 / 50 50 30 40 Capulin......................... 57 82 55 77 / 30 70 70 60 Raton........................... 57 84 56 82 / 40 70 70 60 Springer........................ 59 86 56 84 / 30 70 60 50 Las Vegas....................... 57 83 55 80 / 40 70 70 50 Clayton......................... 65 90 62 88 / 20 50 50 40 Roy............................. 62 88 58 86 / 30 60 50 40 Conchas......................... 69 96 66 93 / 30 40 40 20 Santa Rosa...................... 67 94 64 92 / 30 40 40 20 Tucumcari....................... 70 97 66 95 / 30 30 40 20 Clovis.......................... 68 93 67 90 / 20 20 20 20 Portales........................ 70 96 69 95 / 20 20 20 20 Fort Sumner..................... 69 93 66 93 / 30 30 30 20 Roswell......................... 71 97 71 98 / 20 20 20 20 Picacho......................... 65 89 64 89 / 30 50 20 30 Elk............................. 61 82 61 83 / 30 40 20 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Thursday evening for the following zones... NMZ501>534-539. && 54
Hazardous weather outlook, Aug 3, 6:23 AM MDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 623 AM MDT WED AUG 3 2016 NMZ501>540-041200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 623 AM MDT WED AUG 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL POTENTIAL WILL BE HIGH THIS AFTERNOON AND INTO THE OVERNIGHT HOURS FOR MUCH OF NORTH AND CENTRAL NEW MEXICO. LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR...ESPECIALLY NEAR TO WEST OF A LINE FROM RATON TO THE BOSQUE DEL APACHE. URBAN AREAS SUCH AS THE ALBUQUERQUE METRO AREA AND SANTA FE ALSO HAVE HIGH POTENTIAL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAVY RAINFALL POTENTIAL WILL CONTINUE AT LEAST THURSDAY THROUGH FRIDAY FOR MAINLY THE NORTHWEST HALF OF THE STATE. THAT AREA WILL HAVE THE GREATEST RISK FOR LOCALIZED FLASH FLOODING...THOUGH IT WILL NOT BE OUT OF THE QUESTION ELSEWHERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 43
In the hours before
Local storm report, Aug 3, 12:50 PM MDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1250 PM MDT WED AUG 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD PLACITAS 35.31N 106.42W
08/02/2016 SANDOVAL NM EMERGENCY MNGR
LAS HUERTAS CREEK FLOODED OUT OF ITS BANK UP TO BACK
DOOR OF 1 HOME. NO DAMAGE.
&&
CORRECTED LOCATION
EVENT NUMBER ABQ1601345
GUYERSpecial weather statement, Aug 3, 2:02 PM MDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
202 PM MDT WED AUG 3 2016
NMZ515-528-032030-
FAR NORTHEAST HIGHLANDS-EAST SLOPES SANGRE DE CRISTO MOUNTAINS-
202 PM MDT WED AUG 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MORA COUNTY UNTIL
230 PM MDT...
AT 201 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WAGON MOUND...MOVING EAST AT 25 MPH.
PEA SIZE HAIL...WIND GUSTS UP TO 50 MPH...AND TORRENTIAL RAINFALL
WILL BE LIKELY WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE... WAGON MOUND.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 378 AND 392.
&&
LAT...LON 3591 10491 3598 10497 3604 10492 3609 10462
3589 10465
TIME...MOT...LOC 2001Z 255DEG 20KT 3599 10478
GUYERSpecial weather statement, Aug 3, 2:29 PM MDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
229 PM MDT WED AUG 3 2016
NMZ528-032100-
FAR NORTHEAST HIGHLANDS-
229 PM MDT WED AUG 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MORA COUNTY UNTIL
300 PM MDT...
AT 229 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WAGON MOUND...MOVING EAST AT 20 MPH.
PENNY SIZE HAIL...TORRENTIAL RAINFALL...AND WIND GUSTS OF 55 MPH
WILL BE LIKELY WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WAGON MOUND.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 384 AND 393.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3590 10472 3598 10478 3608 10474 3612 10449
3588 10448
TIME...MOT...LOC 2029Z 265DEG 18KT 3600 10464
GUYERSpecial weather statement, Aug 3, 4:16 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 416 PM MDT WED AUG 3 2016 NMZ506-032245- WEST CENTRAL MOUNTAINS- 416 PM MDT WED AUG 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MCKINLEY COUNTY UNTIL 445 PM MDT... AT 416 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER THOREAU...MOVING NORTHWEST AT 5 MPH. PEA SIZE HAIL...WIND GUSTS UP TO 50 MPH...AND TORRENTIAL RAINFALL WILL BE LIKELY WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... THOREAU. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 46 AND 54. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3537 10819 3534 10825 3543 10838 3550 10823 TIME...MOT...LOC 2216Z 147DEG 6KT 3541 10826 GUYER
Local storm report, Aug 3, 4:23 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
423 PM MDT WED AUG 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD CHILILI 34.89N 106.23W
08/03/2016 BERNALILLO NM BROADCAST MEDIA
VIDEO SHOWED ARROYO RAGING OUT OF ITS BANK AND FLOWING
THROUGH NEARBY YARD. WATER TO THE BASE OF THE BRIDGE OF
HIGHWAY 337.
&&
EVENT NUMBER ABQ1601347
GUYERSpecial weather statement, Aug 3, 4:33 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
433 PM MDT WED AUG 3 2016
NMZ515-032300-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-
433 PM MDT WED AUG 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MORA COUNTY UNTIL
500 PM MDT...
AT 432 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
OCATE...OR 20 MILES NORTHEAST OF MORA. THIS STORM WAS NEARLY
STATIONARY.
PEA SIZE HAIL...WIND GUSTS UP TO 50 MPH...AND TORRENTIAL RAINFALL
WILL BE LIKELY WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OCATE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3618 10492 3618 10494 3616 10494 3607 10505
3616 10515 3627 10502
TIME...MOT...LOC 2232Z 133DEG 2KT 3617 10505
GUYERThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:24 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 81 min |
| Aug 3, 12:14 PM MDT | Flash Flood Warning | ABQ | Bernalillo, Torrance | 2 hr |
| Aug 3, 1:07 PM MDT | Areal Flood Advisory | ABQ | Catron | 83 min |
| Aug 3, 1:16 PM MDT | Areal Flood Advisory | ABQ | Cibola | 119 min |
| Aug 3, 2:02 PM MDT | Special Weather Statement | ABQ | Mora | 28 min |
| Aug 3, 2:10 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley | 2 hr |
| Aug 3, 2:29 PM MDT | Special Weather Statement | ABQ | Mora | 31 min |
| Aug 3, 2:38 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 112 min |
| Aug 3, 2:49 PM MDT | Areal Flood Advisory | ABQ | Catron | 116 min |
| Aug 3, 3:20 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Cibola, Valencia | 115 min |
| Aug 3, 3:33 PM MDT | Areal Flood Advisory | ABQ | Torrance | 57 min |
| Aug 3, 4:16 PM MDT | Special Weather Statement | ABQ | McKinley | 29 min |
| Aug 3, 4:28 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval | 92 min |
| Aug 3, 5:03 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley | 117 min |
| Aug 3, 5:08 PM MDT | Special Weather Statement | ABQ | Santa Fe | 22 min |
| Aug 3, 5:19 PM MDT | Areal Flood Advisory | ABQ | Mora | 116 min |
| Aug 3, 5:31 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 59 min |
| Aug 3, 5:42 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 2 hr |
Nearby
Special Weather Statements in New Mexico, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.